Hail, Surry
- When
- June 19, 1:00 PM EST
- Where
- Surry County, 1.11 mi E of Zephyr
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.370, -80.800
A strong upper level disturbance passed along an approaching cold front. Numerous showers and thunderstorms developed across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A strong upper level disturbance passed along an approaching cold front. Numerous showers and thunderstorms developed across the region. Some of these thunderstorms increased to severe levels and produced damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 19, 12:36 PM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 136 PM EDT THU JUN 19 2014 .SYNOPSIS... A WEAK COLD FRONT ACROSS THE OHIO VALLEY WILL DRIFT SOUTH TOWARD THE AREA THIS AFTERNOON BEFORE STALLING ACROSS THE MID ATLANTIC REGION TONIGHT. UPPER DISTURBANCES RIDING ALONG THE FRONT WILL RESULT IN PERIODS OF SHOWERS AND STORMS AS THE BOUNDARY MEANDERS OVER THE AREA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 945 AM EDT THURSDAY... INITIAL BAND OF BROKEN EARLIER CONVECTION HAS FADED UPON ENCOUNTERING A BIT MORE STABLE AIR TO THE SE OF THE WESTERN SLOPES THIS MORNING. HOWEVER OUTFLOW ASSOCIATED WITH THIS EARLIER CONVECTION AND ADDITIONAL UPSTREAM CLUSTERS WILL LIKELY CAUSE AN UPTICK IN COVERAGE OVER THE NORTH/NW BY EARLY AFTERNOON. FLOW REMAINS DEEP WESTERLY PER MORNING SOUNDINGS SO STILL LIKELY ENOUGH INTIALLY TO LIMIT EASTWARD ADVANCE ACROSS THE RIDGES. MUCH STRONGER SHORTWAVE SOUTH OF LAKE ERIE LOOKS TO BE THE MAIN PLAYER LATER ON AS MODELS SPILL IT SE WITH SOME INTERSECTION WITH THE PIEDMONT LEE TROF LATE. MOST OF THIS COVERAGE LIKELY TO RUN AROUND THE EASTERN DOWNSLOPE WITH A BAND OF STORMS POSSIBLY UNZIPPING BACK WEST ACROSS THE CENTRAL CWA...AND PUSHING SOUTH BY LATE AFTERNOON UNDER THE VORT TAIL/OUTFLOW. THIS SUPPORTED BY MODIFIED CAPES PUSHING 3K J/KG AGAIN ESPCLY EAST AND A GRADUAL INCREASE IN LIFT AS BETTER DYNAMICS ARRIVE. THUS WILL BE RUNNING WITH LOW LIKELYS FOR INIT COVERAGE NW...THEN HIGHER CHANCE POPS EAST PER SHORTWAVE...AND ACROSS THE SOUTH/WEST LATE WHERE THINGS LIKELY BAND UP A BIT MORE. HAVE LESS POP TODAY IN THE LEE OF THE BLUE RIDGE IN LIGHT OF A RATHER WELL MIXED WEST WIND INITIALLY AND IN LINE WITH THE LATEST HRRR AND RAP WHICH MAINTAIN A HOLE IN COVERAGE CENTRAL SECTIONS UNITL LATE. HIGHS APPEAR ON TRACK WITH 90-95 EAST GIVEN DOWNSLOPE AND MORE SUN BUT LIKELY COOLER NW WHERE EARLY CLOUDS/TSRA MAY HOLD HOLD VALUES DOWN A FEW DEGREES. PREVIOUS DISCUSSION AS OF 330 AM EDT THURSDAY... SHORT WAVE OVER THE NORTHERN OHIO VALLEY CROSSES INTO EASTERN VIRGINIA BY THIS EVENING. FLOW 500 MB CHANGES FROM LIGHT WESTERLY WITH THE UPPER RIDGE TO NORTHWEST AROUND THE DIGGING UPPER LOW IN SOUTHEAST CANADA. BEST Q-V FORCING STAYS JUST TO THE NORTH AND EAST OF THE FORECAST AREA THIS AFTERNOON AND EVENING BUT SHORT WAVE WILL STILL RESULT IN MORE EXTENSIVE AREAL COVERAGE AND MORE ORGANIZED STORMS COMPARED WITH THE ISOLATED PULSE CONVECTION OF TUESDAY AND WEDNESDAY. AT 2AM OUTFLOW BOUNDARY EXTENDED FROM THE MARYLAND PANHANDLE INTO CENTRAL WEST VIRGINIA. ISOLATED TO SCATTERED SHOWERS ARE EXPECTED ALONG THIS BOUNDARY THIS MORNING. WILL HAVE HIGHER PROBABILITY OF PRECIPITATION IN THE FAR WESTERN COUNTY WARNING AREA EARLY THIS MORNING. THE LOCATION OF THE OUTFLOW BOUNDARY AT THE TIME OF PEAK HEATING THIS AFTERNOON WILL GREATLY INFLUENCE WHERE THE HIGHEST CHANCE OF THUNDERSTORMS WILL BE. CLOUDS FROM THE SHOWERS AND THUNDERSTORMS THIS MORNING WILL ALSO LIMIT HEATING IN THE WEST. WILL HAVE HIGHEST PROBABILITY OF THUNDERSTORMS EAST OF THE BLUE RIDGE THIS AFTERNOON AND EVENING. PRE-STORM ENVIRONMENT REMAINS HIGH CAPE/LOW SHEAR THROUGH THE EVENING. SURFACE FRONT AS SEEN IN LIFTED INDEX FORECAST AND PUSHES LEADING EDGE OF DRIER AIR AND MORE STABLE AIR IN FROM THE NORTH...REACHING THE NORTHEAST COUNTY WARNING AREA BY LATE TONIGHT. SHIFT TO DEEPER NORTHWEST FLOW ALOFT WILL AIDE IN CHANGE OF AIR MASS IN THE PIEDMONT AND COAST PLAIN BUT SKEPTICAL THAT SURFACE BOUNDARY WILL BE AS FAR SOUTH AS THE MODELS DEPICT BY FRIDAY MORNING. STARTING OUT WITH MORE CLOUDS...ESPECIALLY IN WEST THIS MORNING. THIS WILL HOLD BACK ON HEATING AND MAXIMUM TEMPERATURES. CLOUDS AND PRECIPITATION WILL KEEP TEMPERATURES MILD OVERNIGHT. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 350 AM EDT THURSDAY... UPPER TROF PUSHES EAST INTO THE ATLANTIC OCEAN INTO THE WEEKEND...AS THE RIDGE AXIS DEAMPLIFYS OR FLATTENS ACROSS THE WESTERN GREAT LAKES AND LOWER OHIO VALLEY. ON FRIDAY...THE BACK DOOR COLD FRONT WILL BE SLOWLY TRAVELING SOUTH ACROSS OUR FORECAST AREA. EASTERN PORTIONS OF THE FRONTAL BOUNDARY PROGGED TO MOVE INTO NORTH CAROLINA. PLACEMENT OF THE BOUNDARY IS PROBLEMATIC WITH LIGHT WIND FIELDS AND CONCERNS THAT THIS BOUNDARY WILL NOT TRAVEL THAT FAR SOUTH ESPECIALLY WITH THE 85H THETA-E BOUNDARY REMAIN WELL TO THE NORTH OF THE FORECAST AREA. KEPT THE HIGHEST POPS FOR CONVECTION IN THE NORTHWEST WITH LIGHTEST IN THE SOUTHEAST. WONDERING IF EASTERLY FLOW ALONG THE BLUE RIDGE EASTERN SLOPES WILL RESULT IN MORE SHOWERS AND LIMITED INSTABILITIES. BELIEVE THAT MODEST INSTABILITIES OVER THE MOUNTAINS SHOULD GENERATE AFTERNOON THUNDERSTORMS FRIDAY IN THE WEST. WILL ALSO NEED TO KEEP AN EYE ON THE OHIO VALLEY LATE FRIDAY AFTERNOON INTO THE OVERNIGHT HOURS AS A POSSIBLE MESOSCALE COMPLEX COULD TRACK NEAR THE AREA WITH 5H ISOHEIGHTS ORIENTED NW-SE. ANY CONVECTIVE COMPLEX THAT DEVELOPS SHOULD TRACK CLOSE TO THE 85H THETA-E BOUNDARY WHICH IS NORTH OF THE AREA. IN ANY CASE...SCATTERED POSSIBLY STRONG CONVECTION COULD LINGER THROUGH FRIDAY NIGHT INTO SATURDAY. BOTH GFS AND ECMWF GENERATE WIDESPREAD CONVECTION SATURDAY WITH DISTURBANCE TRACKING SOUTHEAST TO THE CAROLINA SHORE. PLAYED TEMPERATURES ABOVE NORMAL FOR FRIDAY WITH READINGS FROM AROUND 80 DEGREES IN THE MOUNTAINS TO AROUND 90 DEGREES IN THE SOUTHEAST. LOW TEMPERATURES FRIDAY NIGHT WILL REMAIN QUITE MILD WITH VALUES FROM THE LOWER 60S IN THE WEST TO AROUND 70 DEGREES IN THE EAST. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER ON SATURDAY FROM THE UPPER 70S TO NEAR 90 IN THE PIEDMONT. WENT WITH LOW TEMPERATURES SATURDAY NIGHT CLOSE TO ENSEMBLE GFS MOS GENERALLY IN THE 60S. FRONTAL BOUNDARY EXPECTED TO CONTINUE TO PUSH SOUTH ON SUNDAY INTO SOUTH CAROLINA. THE GFS DEVELOPS A SFC LOW PRESSURE CENTER OFF THE SOUTH CAROLINA COAST...WHILE ECMWF DOES NOT HAVE THIS FEATURE. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT. DECREASED HIGH TEMPERATURES FOR SUNDAY WITH VALUES FROM THE UPPER 70S IN THE MOUNTAINS TO THE MID 80S IN THE PIEDMONT. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 300 PM EDT WEDNESDAY... UPPER LEVEL FLOW BECOMES ZONAL EARLY NEXT WEEK. THE LOWER BOUNDARY LAYER FLOW WILL RETURN TO THE SOUTH ALLOWING PULSE STORMS TO DEVELOP. THIS PATTERN OF AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST THROUGH WEDNESDAY AND POSSIBLY INTO THE END OF THE WEEK. LOOKING BEYOND THE EXTENDED...A COLD FRONT MAY CLEAR THINGS OUT BY NEXT WEEKEND. TEMPERATURES WILL REMAIN WARM AND MUGGY UNTIL THIS COLD FRONT PASSES EAST OF THE AREA. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... AS OF 115 PM EDT THURSDAY... CLUSTERS OF DEEP CONVECTION CONTINUE TO DEVELOP AND SPILL EAST ALONG THE KLWB-KLYH CORRIDOR EARLY THIS AFTERNOON WITH ADDED DEVELOPMENT ONGOING DOWN THE WESTERN SLOPES TO THE WEST OF KMKJ. EXPECT THIS TO KEEP PERIODS OF MVFR AT KLWB OVER THE NEXT HOUR OR TWO WITH PERHAPS BRIEF IFR IF A HEAVIER TSRA CROSSES DIRECTLY OVER THE AIRPORT. SHOULD SEE MOST OF THIS COVERAGE SHIFT SE OF KLWB BY 20Z/4PM. THEN EXPECT STORMS TO FILL IN OUT EAST WITH ONLY WIDELY SCATTERED CONVECTION LIKELY AROUND KBLF WITH SOME OF THIS SPREADING EAST TO NEAR KBCB/KROA BEFORE WEAKENING GIVEN THE STRONG WEST WINDS ATTM. TSRA MAY TEND TO JUMP THE BLUE RIDGE LATER THIS AFTERNOON WITH INCREASING CHANCES OVER THE PIEDMONT ESPCLY AROUND KDAN ONCE THE DOWNSLOPE WEAKENS A BIT LATER ON. THUS HAVE CONTINUED THE TREND OF INCLUDING A PREVAILING PERIOD OF MVFR IN SHRA/TSRA WHERE ALREADY ONGOING OR APPROACHING AND VCTS ELSW UNTIL LATE IN THE DAY. A BACKDOOR FRONT DIPS SOUTH TOWARD THE AREA FROM THE MASON-DIXON LINE TONIGHT WHICH WILL INCREASE THE RANGE OF STORMS INTO MORE SCATTERED AND MULTICELLULAR THIS EVENING ESPCLY SOUTHERN AND WESTERN SECTIONS. MODELS ARE BRINGING MVFR TO IFR CLOUDS AND FOG INTO THE FORECAST AREA NORTH OF THE FRONT LATE TONIGHT. BUFKIT SOUNDINGS SHOWED DRIER AIR COMING IN AT MID AND HIGH LEVELS WHILE THE NAM LOWERS MOST CIGS TO IFR/MVFR IN LOW LEVEL NE FLOW BY MORNING. THINK THIS MAY BE OVERDONE GIVEN SLOWNESS OF THE BOUNDARY BUT A PERIOD OF LOW CIGS POSSIBLE KLWB EAST TO ALONG THE BLUE RIDGE BY DAYBREAK ON FRIDAY. BEST LIFT AND MOISTURE LOOKS TO GET PUSHED INTO THE FAR SW SECTIONS FRIDAY MORNING BEFORE ANOTHER WAVE STARTS TO SHIFT THE DEEPER MOISTURE EAST DURING THE AFTERNOON. LATEST GUIDANCE INDICATES THAT INSTABILITY MAY BE MUCH LESS INTO FRIDAY AFTERNOON WITH ADDED CONVECTION LIKELY FAR WEST AND NOT INCREASING UNTIL THE EAST. OTRW THE MAIN CONCERN FRIDAY WILL BE WITH HOW FAST CONDITIONS TURN VFR AS IF MORE FOG/STRATUS DEVELOPS OVERNIGHT THEN COULD BE LOCKED INTO AT LEAST MVFR OVER THE EAST UNTIL MIDDAY OR SO. EXTENDED AVIATION DISCUSSION... THE FRONT AND DISTURBANCE ALOFT SHOULD PRODUCE BETTER COVERAGE FRIDAY NIGHT. A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN BUT COVERAGE FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE PASSING IMPULSE FROM FRIDAY NIGHT. DEEPER MOISTURE LOOKS TO RETURN NORTH BY EARLY NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON MONDAY. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...AMS/JH SHORT TERM...KK LONG TERM...RCS AVIATION...AMS/JH/PM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 514 AM EDT THU JUN 19 2014 NCZ004>006-VAZ022>024-032>035-043>047-058-059-201000- STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 514 AM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THIS AFTERNOON INTO LATE THIS EVENING. THE PRIMARY THREATS FROM ANY SEVERE STORMS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. NCZ001>003-018>020-VAZ007-009>020-WVZ042>045-201000- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 514 AM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 AM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 5 E BEDFORD 37.34N 79.44W
06/18/2014 BEDFORD VA POST OFFICE
LARGE LIMBS BROKEN OFF TREE ON LOWRY RD.
&&
JVCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1057 AM EDT THU JUN 19 2014
WVZ045-191600-
GREENBRIER WV-
1057 AM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 1200 PM EDT
* AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING CLUSTERS OF STRONG THUNDERSTORMS NEAR BINGHAM...MOVING TO
THE EAST AT 45 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
RUPERT...
RAINELLE...
BINGHAM...
ANJEAN...
AND MEADOW BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3823 8036 3811 8036 3807 8030 3785 8049
3793 8080 3795 8081 3798 8077 3804 8083
3806 8080 3805 8086 3808 8089 3810 8088
3810 8084 3808 8071 3827 8044
TIME...MOT...LOC 1453Z 284DEG 37KT 3810 8078
JHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1149 AM EDT THU JUN 19 2014
VAZ019-020-WVZ045-191645-
BATH VA-ALLEGHANY VA-GREENBRIER WV-
1149 AM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
BATH COUNTY IN WEST CENTRAL VIRGINIA...
WESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHEASTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 1245 PM EDT
* AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR FRANKFORD...MOVING TO THE
SOUTHEAST AT 45 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
WARM SPRINGS...
HOT SPRINGS...
LEWISBURG...
WHITE SULPHUR SPRINGS...
AND NEOLA.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3821 7967 3806 7953 3764 8022 3782 8056
3800 8037 3806 8029 3804 8016 3806 8011
3806 7997 3811 7993 3813 7995 3815 7992
3818 7992 3827 7980
TIME...MOT...LOC 1548Z 295DEG 40KT 3791 8032
JHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1221 PM EDT THU JUN 19 2014
VAZ019-WVZ044-045-191715-
ALLEGHANY VA-GREENBRIER WV-MONROE WV-
1221 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
NORTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 115 PM EDT
* AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING HEAVY RAIN AND SMALL HAIL NEAR RAINELLE...MOVING TO THE
SOUTHEAST AT 30 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
RAIN.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
RUPERT...
AND RENICK.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
LAT...LON 3790 8000 3757 8031 3756 8033 3779 8071
3787 8080 3788 8075 3795 8081 3798 8077
3803 8081 3809 8077 3808 8071 3812 8064
TIME...MOT...LOC 1616Z 300DEG 28KT 3794 8076
JCThe Roanoke radar (KFCX), 87 km away, was scanning. The volume nearest the first event began at 17:58 UTC.
6 hail, 6 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm winds blew trees down in the Ellisboro region. Specifically, a tree was blown down along Eden Church road, another along Sardis Church road, and the third along Ellisboro Road. Damage values are estimated.
Thunderstorm winds blew a tree down on Highway 8. Damage values are estimated.
Thunderstorm winds blew a tree down on YMCA Camp Road. Damage values are estimated.
Hail fell that ranged from nickel to quarter size.
Quarter size hail fell on Hennings Road.
Thunderstorm winds blew a power line down at the intersection of Brushy Mountain Road and Country Club Road. Damage values are estimated.
Penny size hail covered the ground.
Lightning struck a bradford pear tree and took it down. Damage values are estimated.
Thunderstorm winds down over 100 trees in the Moravian Falls area with most of these at the Brushy Mountain Farm and Orchard. Damage values are estimated.
Hail ranging from quarter size to half dollar size fell on Route 421.
Thunderstorm winds blew down a tree which blocked Germantown Road. Damage values are estimated.
Nickel size hail fell in an area that covered parts of Collegiate Drive, Highway 421, and Highway 268 in Wilkesboro.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2014Every state in 2014This day in weather historyWarnings in North Carolina, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529575, 529577, 529579, 529581, 529586, 529588, 529584, 529589, 529622, 529603, 529609, 529610, 529612.